Aa
A
A
A
Close
Dermatology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

side affects of accutane

I WAS WONDERING IF YOU HAD HEARD OF ANY SIDE AFFECTS FROM USING THE DRUG ACCUTANE.  I HAVE HAD SERIOUS STOMACH PAINS AND NUMEROUS MEDICAL PROBLEMS IN THE PAST FEW YEARS.  I DIDN'T KNOW IF THESE PROBLEMS COULD BE LINKED TO USING ACUTANE ALMOST 5 YEARS AGO.  VERY INTERESTED IN FINDING OUT MORE INFORMATION. MY DOCTORS HERE ARE GETTING QUITE FRUSTRATED IN NOT KNOWING WHAT IS WRONG WITH ME.
34 Responses
242489 tn?1210500813
MEDICAL PROFESSIONAL
Jennifer:

Accutane does not stay in the body after it is discontinued.  While I don't know the source of your medical problems, I'm quite sure the Accutane is not the cause.

Best.

Dr. R
Avatar universal
I have been using 20mg of accutane for 2 weeks now.  Yesterday I broke out with hives everywhere, and immediatly went to the doctor to seek advice.  She told me that it was normal to break out in hives, and said to decrease my dosage to just one tablet a day. I woke up this morning with hives worse then yesterday, and I was just curious if I possibly could be allergic to accutane.  How long will it take to get rid of these hives, and how would I know if I have an allergy to the medicine?
Avatar universal
i had couple of sebaceous cystes on my face my dedrmatologist gave me keflex which worked good but not 100%, maybe 70%. so went back tomy dermatologist and he is recommending acutane, i don't have kids, i am 32 we may plan to have in the near future i am seeking advice about beeing on acutane is it true that it gets out of your system 1 month after discontinuing it, because there was a another doc who said to me that it's in your system for 2 years, i heard some much about acutane, but only negative side effets, so who to listen to. thanks :) louiza
Avatar universal
I have had many serious break-outs on my face from acne.  My doctor says I should try accutane, but I am suspicious.  I have only hear negative things about it.  Will my acne really come back after I stop taking it?  Also all the side effects!  It's seems not worth the trouble.  What should I do?
Avatar universal
Im courious to hear from anyone who has completed a course of Acutane and then gone on to have children.  That packaging with all the warnings and pictures of deformed babies certainly has made me a bit apprehensive.... Feedback please.... Maybe a nice happy ending story....
Avatar universal
I took accutane as a teen-ager (maybe 15 - 16 years old).  I have since had two beautiful, perfect children.  Granted, my first was not born until I was 24.  But accutane was a miracle for me.  I have considered taking it again because since I turned 30 the cystic acne has come back more often!  Good luck.
Avatar universal
I would really like to try accutane, im ony 15 and my face isnt really that bad, but its bad enough to get sick an tired of scrubbing at. ive tried everything,  and i heard this works. Can you please explain to me exactly what accutane is.
Avatar universal
I WAS WONDERING IF ONE OF THE SIDE AFFECTS FROM TAKING ACCUTANE
COULD BE INCREASE IN BREAST SIZE?
Avatar universal
Four years ago, I developed a terrible, painful case of adult acne.  My doctor prescribed acutane right away, and five months later I was cured.  I have an occasional pimple, but that is normal.  I had almost no side effects, none that I could feel.  I went in every month for a blood test to make sure my chemistry was within normal limits.  My cholesteral is typically around 110, and during my treatment it increased to 160, which was no problem.  My cholesterol is back to 110 and I gave birth to an absolutely healthy baby boy one year ago (became preganant about two years after finishing treatment), at the age of 33.
Acutane is a miracle drug.  As long as a person has the permission of his/her physician, I think they shouldn't hesitate in taking this wonderful medicine!

Amanda
Avatar universal
My son is 18 and has bad acne.  He is a weight lifter and takes creatine and other supplements.  This fall he will be playing college football.  Should we be concerned about any side affects?
Avatar universal
My daughter is 15 & has been on Accutane for 2 months.  I am just
now beginning to see some results in her skin but am concerned
because she seems to be a bit withdrawn & has complained several
times about stomach upset...Should she continue to use this product?
Avatar universal
I took my first course of Acutane 18 years ago, at the age of 28. I had suddenly developed acne out of nowhere, and went to 5 different dermatologists in 2 years looking for the cure...finally number 6 suggested a ' new ' drug, and I started the course of Acutane. The only side effect that was a problem was the constant dry lips , as I remember. The effect on my skin was unbeliveable!!! And it has remained perfect until 2 years ago, when I began to break out in tiny little bumps on my forehead and around my mouth.( mind you I am now 45,too old for this!!!) Back I went to Dr.6, and he put me on tetracycline for months, which kept it at bay, but not gone. He also got a bit nervous when I mentioned another course of Acutane, an interesting reaction from a former beliver. We left to go on a 3 week trip to Turkey and I didn't take my antibotics. By the time we got back, my acne was in full swing! This time I went straight to my GP, who put me on the Acutane without batting an eye. Now it's been 10 days, and it has gotten somewhat worse, but I do remember it took awhile. I'm hoping this time the effect will take me into my 60's!!
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions